Alert archive / Guam / Small Craft Advisories in 2021

Small Craft Advisory 23, NWS Guam

December 23, 2021

NWS Guam issued this small craft advisory at Dec 23, 2021, 6:19 AM CST. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2021, 6:19 AM CST (12:19 UTC)
Expired
Dec 24, 2021, 8:00 PM CST
In force
38 hr
Issued by
NWS Guam

The text

As transmitted.

439 
WHGM70 PGUM 231219
MWWGUM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tiyan GU
1019 PM ChST Thu Dec 23 2021

PMZ152>154-232300-
/O.NEW.PGUM.SC.Y.0023.211223T1219Z-211225T0200Z/
Rota Coastal Waters-Tinian Coastal Waters-Saipan Coastal Waters-
1019 PM ChST Thu Dec 23 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON SATURDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts of 30 kt. Choppy seas
  of 6 to 8 feet will build to between 8 and 10 feet late Friday.

* WHERE...Coastal waters of Saipan, Tinian and Rota.

* WHEN...Until noontime Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL INFO...Northeast winds of 15 to 25 kt are expected to
spread to Guam waters around noontime Friday. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Bukunt
3 follow-up statements
312 
WHGM70 PGUM 231925
MWWGUM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tiyan GU
525 AM ChST Fri Dec 24 2021

PMZ151-240800-
/O.EXB.PGUM.SC.Y.0023.211224T0000Z-211225T0200Z/
Guam Coastal Waters-
525 AM ChST Fri Dec 24 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO NOON
SATURDAY...

* WHAT...Northeast winds 20 to 25 kt. Seas will build sharply to
  between 6 and 8 feet late today and between 8 and 10 feet tonight.

* WHERE...Guam Coastal Waters.

* WHEN...From 10 AM this morning to noon ChST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PMZ152>154-240800-
/O.CON.PGUM.SC.Y.0023.000000T0000Z-211225T0200Z/
Rota Coastal Waters-Tinian Coastal Waters-Saipan Coastal Waters-
525 AM ChST Fri Dec 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON SATURDAY...

* WHAT...Northeast winds 20 to 25 kt. Choppy seas of 6 to 8 feet will 
  build to between 8 and 10 feet this evening. 

* WHERE...Coastal waters of Saipan, Tinian and Rota.

* WHEN...Until noontime Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller vessels, 
should avoid navigating in hazardous conditions.

&&

$$

Bukunt
218 
WHGM70 PGUM 240545
MWWGUM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tiyan GU
345 PM ChST Fri Dec 24 2021

PMZ151>154-242200-
/O.CON.PGUM.SC.Y.0023.000000T0000Z-211225T0200Z/
Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters-
Saipan Coastal Waters-
345 PM ChST Fri Dec 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON SATURDAY...

* WHAT...Northeast winds 20 to 25 kt and combined seas between 8 and
  10 feet tonight.

* WHERE...Marianas Coastal Waters.

* WHEN...Until noon Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

E.Pavliukoit
718 
WHGM70 PGUM 241847
MWWGUM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tiyan GU
447 AM ChST Sat Dec 25 2021

PMZ151>154-250200-
/O.CON.PGUM.SC.Y.0023.000000T0000Z-211225T0200Z/
Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters-
Saipan Coastal Waters-
447 AM ChST Sat Dec 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON TODAY...

* WHAT...Northeast winds 15 to 25 kt and combined seas between 8 
  and 10 feet.

* WHERE...Coastal Waters.

* WHEN...Until noon today.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Winds and seas will subside later today but
  remain elevated with winds of 15 to 20 kt and seas of 7 to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller vessels, 
should avoid boating in hazardous conditions this morning, and 
exercise caution this afternoon. 

&&

$$

Bukunt

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this small craft advisory went out at Dec 23, 2:27 AM CST, 3 hours 52 minutes earlier.

Area forecast discussion, Dec 23, 2:27 AM CST, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Tiyan GU
627 PM ChST Thu Dec 23 2021

.Marianas Synopsis...
Moderate to fresh northeast wind prevail in the Marianas tonight, as
a shearline continues to make its way south and bringing light
scattered showers coming into the weekend. Ipan buoy indicates seas
around 5 feet.

&&

.Discussion...
Most of the adjustments made to the forecast were indicators of the
passage of the shearline across the region in the next coming days.
PoPs were increased to 40 for the region coming into Friday, with a
diminishing trend towards south of Guam through Saturday evening due
to remnants of the shearline. After, another shear line will move
into the region, bringing lightly scattered showers through Tuesday
morning before a return to a drier regime through the rest of next
week.

&&

.Marine...
A surge in northeast trade winds will move southward tonight and
Friday with fresh to strong winds, as such, a Small Craft Advisory
is likely starting Friday morning for the CNMI waters and the
afternoon for Guam. Combined seas of 6 to 7 feet will rise sharply on
Friday to between 7 and 10 feet due to choppy northeast swell and
increased wind waves. As such, a High Surf Advisory from Friday
morning through Saturday morning is issued for north facing reefs of
the CNMI. Also, a high risk of rip currents will start from Friday
morning and last through Saturday afternoon for north and east
facing reefs of the CNMI.

&&

.Eastern Micronesia...
A weak surface trough near Majuro plus an area of trade-wind
convergence will produce mostly cloudy skies across the three
forecast locations tonight. Mostly cloudy skies will continue at
Pohnpei and Kosrae through Friday night. Little will change the next
few days with isolated showers expected through Christmas. A surface
trough in combination with increasing trade-wind convergence will
bring scattered showers and isolated thunderstorms to Majuro Sunday
and Monday and Sunday through Tuesday at Kosrae. Models show a
shear line pushing down to near 10N just north of Pohnpei by Sunday.
The shear line or the trough does not make it to Pohnpei in the
forecast period and only isolated showers are expected Friday
through Tuesday.  Swell generated by winds behind a cold front
passing north of the area this weekend will push southward. The
swells will help increase the seas at Pohnpei and Kosrae Sunday. The
swell may get large enough to generate hazardous surf conditions on
north facing reefs at these two locations Sunday through Tuesday.
At this time the swell and surf will also increase at Majuro by
Sunday but the surf is expected to remain below hazardous levels.

&&

.Western Micronesia...
The surface analysis this afternoon showed a near-equatorial through
stretching across the western half of Micronesia from near 6N130E to
the equator and 158E. A circulation was near 3N142E. Satellite
imagery showed that all of the activity was south of the three
forecast locations. Models show the circulation eventually
dissipating while the trough will remain through the forecast period.
An area of scattered showers and isolated thunderstorms could be
found east of Palau this afternoon. Models show that this area will
eventually weaken. Model sounding keep moisture limited at Palau so
only isolated showers are expected there tonight through Saturday
night. GDI and Precipitable Water Index are high enough that
isolated thunderstorms are possible through Saturday night at that
location. Low-level convergence north of the near-equatorial trough
plus deep-layer moisture will increase by the weekend. This will
produce scattered showers and isolated thunderstorms at Yap
Saturday night through Tuesday and Sunday through Tuesday at Palau.

Further east at Chuuk activity will remain south of that location and
only isolated showers are expected through Saturday night. A weak
shear line tries to push south towards Chuuk the last half of the
weekend and the first half of the coming week. While the shear line
will not be associated with high deep-layer moisture, there will be
enough moisture to produce mostly cloudy skies Sunday through
Tuesday.

Swell generated by winds behind a cold front passing north of the
area this weekend will push southward. The swells will help increase
the seas at the three forecast locations by next week. At this time
the swell and surf will also increase but the surf is expected to
remain below hazardous levels.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...High Rip Current Risk from Friday morning through Saturday
     afternoon for Guz005>004.

     High Surf Advisory from 6 AM Friday to 6 AM ChST Saturday for
     GUZ002>004.

MP...None.
Marianas Waters...None.
&&

Marianas: Pavliukoit
Micronesia: Ziobro

The office that day

Everything else NWS Guam issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 12:41 AM CSTRip Current StatementGUM4 days
Dec 23, 12:41 AM CSTHigh Surf AdvisoryGUM35 hr

Nearby

Small Craft Advisories in Guam, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.